• question-icon

    What causes dizziness and fatigue while on Micardis?

default
Posted on Sat, 16 Dec 2017 in Hypertension and Heart Disease
Question: FOR CARDIOLOGIST ONLY
I was on Micardis 80 mg for over ten years for high blood pressure.
In January of 2016 I was prescribed Norvasc 10mg as an additional medication as my BP was running in the 150/100 range.
Shortly after starting on the Norvasc I developed Bradycardia with my HR falling to the 38-45 range (intermittently). This seemed to resolve itself over time.
In September 2017 my BP had become quite low (being on thje two meds) resulting in dizziness and light headedness when standing with feelings of weakness. It was around 100/70 or 90/60 on standing - occasionally lower.
My Doctor had me stop the Norvasc to try and allieviate my feelings of weakness and dizziness. However, almost immediately my B/P went up to 150/100 so I tried to go back on the Norvast at one half the dose I had been taking previously. This brought on the Bradycardia again.
My BP while I am on only the Micardis has risen to the 175/110 range.
I am very concerned about my high blood pressure but also concerned when it falls too low and I am weak and dizzy. However the MOST concerning thing to me is the slow heart heart rate. That is scary because it seems associated with a feeling that it is accompanied by a slight irregularity in the heart skipped beats or has extra beats.
I am seeing my family doctor and would like a second opinion on what you would recommend for your patients as the next best steps.

doctor
Answered by Dr. Bhanu Partap 53 minutes later
Brief Answer:
Please refer to the detailed answer below

Detailed Answer:
Hello Sir

Thanks for a detailed history.

After going through the medical details provided by you I understand your concern for your health and I would like to tell you that considering your age group and the bp fluctuations which you are facing along with the symptoms of dizziness and weakness. In my opinion there is a need to conducts some basic blood tests along with medication adjustments.

It's advisable to get the following tests done

1. Complete Blood Count
2. Kidney function test
3. Serum electrolytes
4. Echocardiography

Regarding medicine it's advisable to reduce the dose of Micardis 40 mg in the morning and Norvasc 5mg in the evening. Kindly discuss all these options with your doctor.

Hope to have been helpful.

Kind regards
Dr Bhanu partap
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Bhanu Partap 2 hours later
Thank you for the reply.




i have had all of the items mentioned except a recent echo.



i do not wish to resume norvasc since bradycardia is a noted side effect.

Are there alternative medications?
















n
doctor
Answered by Dr. Bhanu Partap 7 hours later
Brief Answer:
Hello Again

Detailed Answer:
Yes there are alternatives like Beta blockers or Diuretics but those can cause more symptoms of bradycardia or weakness and fatigue as compared to Norvasc.

Norvasc basically contains Amlodipine which belong to calcium channel blockers group of antihypertensives and have minimal heart rate lowering effect and more blood pressure lowering effect as compared to other antihypertensives.

Previously you were taking 80 mg and 10 mg, so it's advisable to go with 40 mg in morning and 5 mg in the evening along with daily Blood pressure monitoring. In my opinion it won't cause you trouble.

I hope this information will be helpful.

Kind regards
Dr Bhanu partap
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Bhanu Partap

Cardiologist

Practicing since :2010

Answered : 2939 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Echocardiography

doctor1 MD

Is an enlarged heart at the right ventricle something to worry about? Just found out that my 18 month old has this through an echocardiogram and I...

doctor1 MD

MY 5 YEAR GIRL IS GETTING FAINT ONCE A YEAR, TODAY IS THE 4TH TIME SHE SUFFERED THE SAME , WE HAD DONE MEDICAL EXAMINATIONS PREVIOUSLY AS...

doctor1 MD

From time to time and out of the blue I get a sudden sharp dagger like pain seemingly going right through my heart. It is always in the same spot,...

doctor1 MD

Hi, In 2011 I was diagnosed with complete heart blockage & had a pacemaker implanted .. since then I have never regained stamina, tire very easy,...

doctor1 MD

my 15 year old son says he is getting light headed when working out and thinks his heart beat is irregular

doctor1 MD

My husband has had heart palpating and then he said that it goes up into his neck,he says that they often happen ,sometimes two or three times a...

doctor1 MD

My mother today morning felt like head was rotating and her vision for few seconds was blue. So went to doctor for check up she said that BP was...

Get personalised answers from verified doctor in minutes across 80+ specialties

164 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Bhanu Partap
  • Q - Is blood pressure of 131/69 a cause for concern?

  • Q - Suggest remedies for pain in the left side of the chest

  • Q - What does this lipid profile test report indicate?

  • Q - What does a calcium level of 135 indicate?

  • Q - What causes fluctuations in BP readings?

  • Q - What does this ECG report indicate?

  • Q - What causes left-sided pain in the chest?

  • Q - What causes profuse sweating post a valve replacement heart surgery?

  • Q - Suggest treatment for pain in the testicle

  • Q - Is Sotalol intake 12 hours after missing a dose advisable?

backtotop2